Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
187 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are side effects of triglow cream?

Hi I am using triglow cream. I can see the result with in couple of weeks. My face becomes fair and glows. But if I stop to use this even for five days my face becomes horrible and becomes too dark than previous state. And also while I use I have burning sensation on my face and some of the part of my face skin is peeled off. Why it is happening like this? May I have any suggestion?
Thu, 23 May 2019
Report Abuse
General & Family Physician 's  Response
Hi,

Although this is a safe medication, it can cause some minor side effects when applied to your skin.

The most common side effects are dry skin, peeling and irritation. If you have sensitive skin or only have mild acne, you should also consider using a weaker concentration, such as 0.025% or .01% topical tretinoin.

Use this cream at night shortly before you go to bed. This allows the cream that contains tretinoin to be fully absorbed by your facial skin without any risk of wind, sunlight or dust particles from affecting your skin.

Be careful not to apply the cream to your eyes, lips or other sensitive areas. You can also apply the tretinoin using a cotton swab or gauze.

If you have dry, flaky or peeling skin, you can apply an alcohol-free moisturizer after 20 minutes to one hour has passed. Moisturizer can be useful in preventing the flaking and peeling side effects.

Moisturizers containing vitamins such as niacinamide, panthenol, and tocopheryl acetate can complement tretinoin, providing improved results from treatment.

Tretinoin makes your skin significantly more sensitive to light, particularly in the first weeks of treatment. While 10 to 15 minutes of exposure to the sun per day is fine, it’s best to avoid long periods of exposure to direct sunlight.

If you can’t avoid sun exposure, make sure to use an alcohol-free SPF 30+ sunscreen to minimize your risk of sunburn. Also, try to apply this cream only once a day.

I recommend not to use this product for long as the safety and efficacy of the long-term use of this product in the treatment of disorders apart from acne have not been established.

This isn’t necessarily a red flag and doctors are allowed to prescribe it but yet its use should be limited.

Also Patients who are trying to conceive, are pregnant or lactating should refrain from using this cream.

If the side effects are too bothersome, you may try using cream with less concentration of the ingredients like Glowlite Cream or any other substitute that you can discuss with your treating physician.

Apart from that, w.r.t. your query regarding skin becoming too dark after stopping its use, the reason can be photosensitivity that is known with this product.

So use a good sunscreen as I explained earlier also. Also, I recommend that after no more than five months of hydroquinone application, all patients should cease using this drug for two to three months.

This allows melanocytes to stabilize (so they can withstand external and internal factors that might otherwise increase their activity) and restore the skin’s natural melanin.

During this phase, patients can use other lightening agents, then resume hydroquinone if necessary afterward.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Maninder, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What are side effects of triglow cream?

Hi, Although this is a safe medication, it can cause some minor side effects when applied to your skin. The most common side effects are dry skin, peeling and irritation. If you have sensitive skin or only have mild acne, you should also consider using a weaker concentration, such as 0.025% or .01% topical tretinoin. Use this cream at night shortly before you go to bed. This allows the cream that contains tretinoin to be fully absorbed by your facial skin without any risk of wind, sunlight or dust particles from affecting your skin. Be careful not to apply the cream to your eyes, lips or other sensitive areas. You can also apply the tretinoin using a cotton swab or gauze. If you have dry, flaky or peeling skin, you can apply an alcohol-free moisturizer after 20 minutes to one hour has passed. Moisturizer can be useful in preventing the flaking and peeling side effects. Moisturizers containing vitamins such as niacinamide, panthenol, and tocopheryl acetate can complement tretinoin, providing improved results from treatment. Tretinoin makes your skin significantly more sensitive to light, particularly in the first weeks of treatment. While 10 to 15 minutes of exposure to the sun per day is fine, it’s best to avoid long periods of exposure to direct sunlight. If you can’t avoid sun exposure, make sure to use an alcohol-free SPF 30+ sunscreen to minimize your risk of sunburn. Also, try to apply this cream only once a day. I recommend not to use this product for long as the safety and efficacy of the long-term use of this product in the treatment of disorders apart from acne have not been established. This isn’t necessarily a red flag and doctors are allowed to prescribe it but yet its use should be limited. Also Patients who are trying to conceive, are pregnant or lactating should refrain from using this cream. If the side effects are too bothersome, you may try using cream with less concentration of the ingredients like Glowlite Cream or any other substitute that you can discuss with your treating physician. Apart from that, w.r.t. your query regarding skin becoming too dark after stopping its use, the reason can be photosensitivity that is known with this product. So use a good sunscreen as I explained earlier also. Also, I recommend that after no more than five months of hydroquinone application, all patients should cease using this drug for two to three months. This allows melanocytes to stabilize (so they can withstand external and internal factors that might otherwise increase their activity) and restore the skin’s natural melanin. During this phase, patients can use other lightening agents, then resume hydroquinone if necessary afterward. Hope I have answered your query. Let me know if I can assist you further. Take care Regards, Dr Maninder, General & Family Physician